Ansaid and Weight Gain
There are a number of side effects with Ansaid, and weight gain occurs in less than 1 percent of people who take the drug. If you notice gradual weight gain while on Ansaid, you can help it by getting regular physical activity for 30 minutes a day on most days of the week, limiting your alcohol intake, and eating a diet with lots of fruits, vegetables, lean meats, and fat-free or low-fat milk and milk products, among other things. If you experience unexplained rapid weight gain or swelling while taking Ansaid, you should contact your healthcare provider, since rapid weight gain can signify congestive heart failure in some people taking this drug.
There are a number of problems that have been reported in people taking Ansaid® (flurbiprofen). Gradual weight gain is one of these problems that is reported rarely. In previous clinical studies, weight gain occurred in less than 1 percent of people taking Ansaid. However, given how uncommonly weight gain occurs in people taking Ansaid, it is difficult to say whether it is actually caused by the medication, other factors, or a combination of both.
Before medicines are approved, they must go through several clinical studies in which many people are given a particular medicine and compared to a group of people not given the medicine. In these studies, side effects are always documented. This way, it is possible to see what side effects occur, how often they occur, and how they compare to the group not taking the medicine. Side effects are then usually separated into those that occur more in than 1 percent of people and those that occur in less than 1 percent of people.
Weight gain was seen in less than 1 percent of people taking Ansaid. Weight gain also occurred in the group of people not taking Ansaid. This is why it is not possible to say whether the medication, other factors, or a combination of both played a role in this gradual weight gain.